[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 2,117
Citations 0
JAMA Clinical Challenge
July 5, 2016

Arthralgia and Fevers in a Patient With Autoimmune Hepatitis

Author Affiliations
  • 1Department of Gastroenterology and Liver Transplantation, Austin Hospital, Heidelberg, Australia
  • 2University of Melbourne, Parkville, Australia
JAMA. 2016;316(1):91-92. doi:10.1001/jama.2016.6818

A 66-year-old man presented with a 2-day history of fevers, lethargy, polyarticular arthralgias, and a painful rash on the extensor surfaces of his lower and upper extremities. There were no other associated symptoms, including dyspnea, cough, urinary tract symptoms, or gastrointestinal symptoms.

His medical history was significant for hypertension, poorly controlled type 2 diabetes, hypercholesterolemia, and biopsy-proven autoimmune hepatitis. He was started on azathioprine for autoimmune hepatitis at a dose of 75 mg 10 days prior to his presentation after thiopurine methyltransferase activity was found to be normal. His other regular medications include aspirin, metformin, verapamil, and pravastatin.

First Page Preview View Large
First page PDF preview
First page PDF preview
×